MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SINGLE-SITE; PERMANENT CAUTERY HOOK

INTUITIVE SURGICAL, INC SINGLE-SITE; PERMANENT CAUTERY HOOK
Model Number 478090-03
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted myomectomy surgical procedure, the tip of the 8mm permanent cautery hook instrument was broken.The instrument was removed and replaced with a backup.Following this, the user continued and completed the procedure with no further issues.No fragment fell into the patient.No known impact or patient consequence was reported.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained additional information: the user confirmed that the tip was broken but not detached.No fragment fell into the patient and there was no patient injury.There was no post-operative tests performed.There was no report of post-surgical complications and the patient has not returned to the hospital.The instrument did not collide with any other instruments or hard materials during the procedure.No images or videos are available for isi review.The reporter was unable to disclose the patient demographic information.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the 8 mm permanent cautery hook instrument to perform failure analysis.The instrument was analyzed and found to have a completely broken main tube at the distal assembly.The cautery wire is hanging.The instrument failed the continuity test.No material was found missing.Components adjacent to this broken main tube do show damage.The conductor wire dislodged.Additional observation(s) related to customer complaint: the instrument was found to have a broken conductor wire at the distal.The conductor wire was broken and failed the continuity test.

Brand Name
SINGLE-SITE
Common Device Name
PERMANENT CAUTERY HOOK
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key22392072
Report Number2955842-2025-28777
Device Sequence Number18407140
Product Code GCJ
UDI-Device Identifier00886874113721
UDI-Public(01)00886874113721(11)240111(10)K10240111
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K152448
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 06/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number478090-03
Device Catalogue Number478090
Device Lot NumberK10240111 0041
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/30/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/27/2025
Initial Report FDA Received Date07/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/11/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown